MAUDE Adverse Event Report: DEPUY SPINE INC TRIAL INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC TRIAL INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT20101T
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tlif trial inserter cannot be assembled anymore.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h8.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the tip of the trial inserter outer shaft was heavily deformed.No other defects or issues were observed.With the information provided is not possible to determine a potential cause at this moment as there are many external factors that can influence in the malfunction of the device, such as surgical process.According to the surgical technique conduit¿ curved tlif system instruments the following instructions are mentioned for the assemble of the trial inserter.Trial inserter assembly: insert the distal end of the trial inserter inner shaft into the proximal end of the trial inserter outer shaft.Line up the key of the inner shaft with the back end of the outer shaft.Attach the inserter knob to the back of the trial inserter and thread onto the inner shaft, turning towards the ¿lock¿ arrow in a clockwise direction.¿lock¿ and ¿unlock¿ arrows on the inserter knob guide the direction of the inserter knob.-after threading the inserter knob onto the inner shaft continue turning clockwise until he knob engages with the threads of the outer shaft.Alternate trial inserter assembly: alternatively, you may attach the inserter knob to the inner shaft and thread them together prior to inserting the inner shaft into the outer shaft.Advance pin through outer shaft until outer threads are engaged.Rotate clockwise to complete assembly.Attach trial: choose an appropriately sized trial.Trials are available matching footprint, height, and angle of each implant.-position the distal tip of the trial inserter into the trial.-rotate the inserter knob clockwise until the trial is securely attached to the trial inserter and fixed in place.-to change the position of the trial once secured, turn the inserter knob in a counterclockwise direction to loosen the trial slightly.Reposition the trial as desired and retighten the inserter knob by turning it in a clockwise direction.-the trial can be positioned between 0º and 90º -implants and trials are the same heights a functional test was unable to be performed, since the mating device was not returned.However the complaint allegation can be confirmed due to the damage observed on the device.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the trial inserter outer shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for trial inserter outer shaft, was conducted identifying that lot number nn400469 released in one batch.Batch1: lot qty of (b)(4) units are released on mar 21, 2025, with no discrepancies.Supplier: (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER OUTER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23485998
Report Number1526439-2025-01436
Device Sequence Number21472492
Product Code MAX
UDI-Device Identifier10705034557977
UDI-Public(01)10705034557977(10)NN400469
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT20101T
Device Lot NumberNN400469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/01/2025
12/23/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/02/2025
12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown